MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC PROXIMATE; STAPLE, REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC PROXIMATE; STAPLE, REMOVABLE (SKIN)
Model Number PRW35
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
The ethicon endo-surgery proximate rotating head skin staplers device (model prw35) was used on a patient during a surgical case.The device worked as expected with the first three staples.Then, the device malfunctioned and would not load or discharge any more staples.The defective device was removed from the surgical field and placed in a bag while a new proximate device was opened to continue the surgery.

Brand Name
PROXIMATE
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC
475 calle c
guaynabo PR 00969
MDR Report Key10380413
Report Number10380413
Device Sequence Number2186252
Product Code GDT
UDI-Device Identifier10705036013020
UDI-Public(01)10705036013020
Combination Product (Y/N)N
Initial Reporter StateUT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2020
Report Date (Section F) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberPRW35
Device Catalogue NumberPRW35
Device Lot NumberU40A0E
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/07/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA07/29/2020